Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2021 / Article

Research Article | Open Access

Volume 2021 |Article ID 5520758 | https://doi.org/10.1155/2021/5520758

Jingli Xie, Hanyan Liu, Danfeng Luo, "The Effects of Harvesting on the Dynamics of a Leslie–Gower Model", Discrete Dynamics in Nature and Society, vol. 2021, Article ID 5520758, 11 pages, 2021. https://doi.org/10.1155/2021/5520758

The Effects of Harvesting on the Dynamics of a Leslie–Gower Model

Academic Editor: Rigoberto Medina
Received15 Jan 2021
Accepted24 Apr 2021
Published07 May 2021

Abstract

In this paper, we study a Leslie–Gower predator-prey model with harvesting effects. We carry out local bifurcation analysis and stability analysis. Under certain conditions, the model is shown to undergo a supercritical Hopf bifurcation resulting in a stable limit cycle. Numerical simulations are presented to illustrate our theoretic results.

1. Introduction

In this paper, we consider Leslie–Gower predator-prey model with harvesting effect,with and , where and are the prey and predator population densities, respectively, , and is the time.

Note that is Leslie–Gower term in which the carrying capacity of the predator’s environment is a linear function of the prey size . is the number of prey consumed by the predator in unit time which shows that when the number of the prey is severe scarcity, and the predators can switch over to other populations as food. Constants are the intrinsic growth rate of the prey and predator, respectively, and denote the harvesting efforts for the prey and predator, respectively.

Since the first prey-predator dynamical models which is the Lotka–Volterra model was built in the 1920s by Mathematician Lotka and Volterra, more and more researchers are interested in such issues, and they start from different angles to think the problem and many important results have been obtained [110]. In particular, in 2003, Aziz-Alaoui and Daher Okiye [11] considered the following Leslie–Gower predator-prey model:where is the numbers of prey and is the numbers of predators. Existence and stability of the fixed points were studied by using the Lyapunov function. In 2006, Lin and Ho [12] discussed the local and global stability for system (2) by using Poincaré–Bendixson theorem and Dulac’s criterion.

Harvesting is an effective way for humans to control the size of predators and prey so that the population has continued to develop healthily and produced good economic benefits [1316]. Academically, researchers often only consider the harvesting of prey in order to control the size of the population. In 2010, Zhu and Lan [17] investigated the Leslie–Gower predator-prey systems:

In 2013, Gupta and Chandra [18] discussed the following Leslie–Gower predator-prey model with harvesting on the prey and the environment providing the same protection to both the predator and prey:

For ecological balance and healthy economic development, for fisheries, wildlife resources, etc., we not only need to consider the harvesting of prey, but also the predator. Therefore, in this paper, we study Leslie–Gower predator-prey model (1) with harvesting on the prey and predator.

In order to make the system dimensionless, we define new dependent variables by , and a new time variable by . Moreover, let , , , , , and . System (1) becomeswhere are all positive parameters.

Lemma 1 (see 19). If,, and, whereis a positive constant,, and, we have

Lemma 2 (see [20, 21]). Consider system and suppose that , Jacobian matrix has a simple eigenvalue with eigenvector , and the transpose of the Jacobian matrix has an eigenvector to the eigenvalue . Then, the system experiences a transcritical bifurcation at the equilibrium point as the control parameter passes through the bifurcation value if the following conditions are satisfied:

The rest of this paper is organized as follows. In Section 2, we study boundary of solutions. In Section 3, we discuss existence of equilibria points. In Section 4, we discuss stability of the equilibrium points.

2. Boundedness of Solutions

In this section, we prove that every solution of system (5) is positive and uniformly bounded with initial conditions and . Denote .

Theorem 1. Consider system (5). For any given initial conditions, the solutionof system (5) exists and is unique and positive and ultimate bounded.

Proof. Let function . Obviously, function is continuous differentiable on , so for any given the initial conditions , the solution of the system (5) exists and is unique. Furthermore, axis and axis are the solutions of the system (5); by the uniqueness of the solution, the solutions of the system (5) with the initial value cannot cross with axis and axis.
Next, we show the solutions of system (5) with the initial value which is ultimate bounded.
From system (5), we haveCombining Lemma 1, we haveSo, the following inequality is established:By Lemma 1, we havewhere .

3. Existence of Equilibria

In order to find the equilibrium points of system (5), we let , i.e.,

It is clear that equation (12) has a trivial solution . Furthermore, by calculation, we find other solutions of equation (12):

Remark 1. When and , the position of each point in (13) is shown in Figure 1.

Therefore, we have the following results.where .

Theorem 2. Consider system (5) admitsaxial only andaxial equilibria under following conditions.(i)The axial equilibrium,is a boundary equilibrium of system (5) if and only if(ii)The axial equilibrium,is a boundary equilibrium of system (5) if and only if

Theorem 3. Consider system (5) admits a unique positive equilibrium,if only if

Remark 2. Existence regions for equilibrium points of system (12) is shown in Figure 2. Equilibrium pointsexist, but positive equilibrium pointdoes not in region II and equilibrium points, andcoexist in region I. Moreover, if, then positive equilibriumbecomes boundary equilibrium.

4. Stability of of Equilibria

Theorem 4. Ifand, then the equilibriaandare unstable.

Proof. Firstly, we show the equilibria is a unstable equilibrium. The Jacobian matrix about is given bywith trace and determinant . From and , we have and . On the contrary, through direct calculation, we obtain . Therefore, is an unstable node point.
Secondly, we show the equilibria is a unstable equilibrium. The Jacobian matrix about is given bywith determinant . Therefore, is a saddle point which is unstable.

Theorem 5. (1) If, then the boundary equilibriumis a unstable equilibrium. (2) If, then the boundary equilibriumis locally asymptotically stable.

Proof. The Jacobian matrix about is given bywith trace and determinant .(1)When , we have , so is a saddle point which is an unstable.(2)When , we have and . Furthermore, a direct calculations givesTherefore, is locally asymptotically stable.

Theorem 6. (1) Ifandhold, then the positive equilibriumis unstable. (2) Ifandhold, then the positive equilibriumis locally asymptotically stable. Furthermore, assume that there is; then, the positive equilibriumis globally asymptotically stable.

Proof. The Jacobian matrix about is given bywith trace and determinant .
A direct calculation gives(1)From conditions and , we obtainTherefore, the positive equilibrium is unstable.(2)From conditions and , we haveSo, the positive equilibrium is locally asymptotically stable.Let . By calculations, we haveAppling Dulac’s criterion and Theorem 1, we know that the positive equilibrium is globally asymptotically stable.

5. Local Bifurcation

hold, then system (5) undergoes a Hopf bifurcation with respect to bifurcation parameter around the equilibrium point . Furthermore, the direction of the Hopf bifurcation is subcritical and the bifurcation periodic solutions are orbitally asymptotically stable if

Theorem 7. If, then system (5) undergoes a transcritical bifurcation around.

Proof. From , we haveTherefore,We haveThe eigenvectors and associated to zero eigenvalues of matrixes and , respectively, areSo, .
In addition, equalsCombining (33) and (34), we haveThen, we compute as follows:Combining (33) and (36), we haveSince all three conditions of Lemma 2 are satisfied, system (5) undergoes a transcritical bifurcation around if .
Letand is of (40).

Theorem 8. Assume thatis satisfied. If

The direction of the Hopf bifurcation is supercritical and the bifurcation periodic solutions are unstable if

Proof. From (39), we haveSo, .
The Jacobian matrix of system (5) evaluated at the point is given byThe trace and the determinant of Jacobian matrix are given byBy and (40), we have and .
In addition, we haveSo, . Therefore, this guarantees the existence of Hopf bifurcation around .
We translate the equilibrium to the origin by the translation . For the sake of convenience, we still denote and by and , respectively. So, the system (5) becomesRewrite system (47) towhereDenote the eigenvalues of by with and .
Define matrixwhere and .
Obviously,and when , i.e., , we haveBy the transformation,system (48) becomeswherewithIn order to determine the stability of the periodic solution, we need to calculate the sign of the coefficient , which is given bywhere all partial derivatives are evaluated at the bifurcation point .
Combining , , , , and , we havewhere andCombining (41), we have . Therefore, according to Poincare–Andronow’s Hopf bifurcation theory, we have the direction of the Hopf bifurcation is subcritical and the bifurcation periodic solutions are orbitally asymptotically stable.
In addition, combining (42), we have . Therefore, according to Poincare–Andronow’s Hopf bifurcation theory, we have the direction of the Hopf bifurcation is supercritical and the bifurcation periodic solutions are unstable.

6. Numerical Illustrations

In this section, we perform numerical simulations about system (5). Figure 3 shows that is an unstable node point, is a saddle point, does not exist, and is asymptotically stable and every orbit tends to it. Figure 4 shows that is an unstable node point, is a saddle point, is unstable, is unstable, and there is a limit cycle around to which every orbit tends. Figure 5 shows that is an unstable node point, is unstable and is also unstable, but is asymptotically stable and every orbit approaches this equilibrium.

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

This work was partially supported by National Natural Science Foundation of P.R.China (no. 11661037).

References

  1. N. F. Britton, Essential Mathematical Biology, Springer, Berlin, Germany, 2013.
  2. J. D. Murray, Mathematical Biology I: An Introduction, Springer, Berlin, Germany, 2002.
  3. J. D. Murray, Mathematical Biology: Spatial Models and Biomedical Applications, Springer, Berlin, Germany, 2002.
  4. F. Brauer and C. Castillo-Chavez, Mathematical Models in Population Biology and Epidemiology, Springer, Berlin, Germany, 2011.
  5. W. Yang and Y. Li, “Dynamics of a diffusive predator-prey model with modified Leslie-Gower and Holling-type III schemes,” Computers & Mathematics with Applications, vol. 65, no. 11, pp. 1727–1737, 2013. View at: Publisher Site | Google Scholar
  6. F. Wu and Y. Jiao, “Stability and Hopf bifurcation of a predator-prey model,” Boundary Value Problems, vol. 2019, 2019. View at: Publisher Site | Google Scholar
  7. J. Huang, S. Ruan, and J. Song, “Bifurcations in a predator-prey system of Leslie type with generalized Holling type III functional response,” Journal of Differential Equations, vol. 257, no. 6, pp. 1721–1752, 2014. View at: Publisher Site | Google Scholar
  8. L. Chen and F. Chen, “Global stability of a Leslie-Gower predator-prey model with feedback controls,” Applied Mathematics Letters, vol. 22, no. 9, pp. 1330–1334, 2009. View at: Publisher Site | Google Scholar
  9. G. Lin, J. Ji, L. Wang, and J. Yu, “Multitype bistability and long transients in a delayed spruce budworm population model,” Journal of Differential Equations, vol. 283, pp. 263–289, 2021. View at: Google Scholar
  10. N. Mart-Jeraldo and P. Aguirre, “Allee effect acting on the prey species in a Leslie-Gower predation model,” Nonlinear Analysis: Real World Applications, vol. 45, pp. 895–917, 2019. View at: Google Scholar
  11. M. Aziz-Aloui and M. Daher Okiye, “Boundedness and global stability for a predator-prey model with modified Leslie-Gower and holling-type II schemes,” Applied Mathematics Letters, vol. 16, pp. 1069–1075, 2003. View at: Google Scholar
  12. C. Lin and C. Ho, “Local and global stability for a predator-prey model of modified Leslie-Gower and holling-type II with time-delay,” Tunghai Science, vol. 8, pp. 33–61, 2006. View at: Google Scholar
  13. J. Huang, Y. Gong, Y. Gong, and S. Ruan, “Bifurcation analysis in a predator-prey model with constant-yield predator harvesting,” Discrete & Continuous Dynamical Systems-B, vol. 18, no. 8, pp. 2101–2121, 2013. View at: Publisher Site | Google Scholar
  14. S. Chakraborty, S. Pal, and N. Bairagi, “Predator-prey interaction with harvesting: mathematical study with biological ramifications,” Applied Mathematical Modelling, vol. 36, no. 9, pp. 4044–4059, 2012. View at: Publisher Site | Google Scholar
  15. P. Lenzini and J. Rebaza, “Nonconstant predator harvesting on ratio-dependent predator-prey models,” Applied Mathematical Sciences, vol. 4, pp. 791–803, 2010. View at: Google Scholar
  16. J. Ali, R. Shivaji, and K. Wampler, “Population models with diffusion, strong Allee effect and constant yield harvesting,” Journal of Mathematical Analysis and Applications, vol. 352, no. 2, pp. 907–913, 2009. View at: Publisher Site | Google Scholar
  17. C. Zhu and K. Lan, “Phase portraits, “Hopf bifurcations and limit cycles of Leslie-Gower predator-prey systems with harvesting rates”,” Discrete and Continuous Dynamical Systems Series B, vol. 14, pp. 289–306, 2010. View at: Google Scholar
  18. R. P. Gupta and P. Chandra, “Bifurcation analysis of modified Leslie-Gower predator-prey model with michaelis-menten type prey harvesting,” Journal of Mathematical Analysis and Applications, vol. 398, no. 1, pp. 278–295, 2013. View at: Publisher Site | Google Scholar
  19. F. Chen, “On a nonlinear nonautonomous predator-prey model with diffusion and distributed delay,” Journal of Computational and Applied Mathematics, vol. 180, no. 1, pp. 33–49, 2005. View at: Publisher Site | Google Scholar
  20. L. Peko, Differential Equations and Dynamical Systems, Springer, Berlin, Germany, 2001.
  21. B. Pirayesh, A. Pazirandeh, and M. Akbari, “Local bifurcation analysis in nuclear reactor dynamics by Sotomayor’s theorem,” Annals of Nuclear Energy, vol. 94, pp. 716–731, 2016. View at: Publisher Site | Google Scholar

Copyright © 2021 Jingli Xie et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views76
Downloads161
Citations

Related articles

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.